MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48008
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: cath lab.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a percutaneous coronary intervention (pci), a micropuncture transitionless stiffened cannula access set's wire "sheared off" while obtaining access.The wire was not removed through the entry needle.Per the reporter, there was no harm to the patient, and the patient did not require any additional interventions due to the occurrence.Upon return and initial evaluation of the complaint device on 12jun2024, the wire guide was unraveled.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.Corrected information: h6.(annex f) this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 25jun2024.Access was gained using ultrasound guidance and blood return was noted upon insertion of the access needed, prior to advancement of the wire guide.During insertion through the calcified femoral artery, part of the wire sheered off inside the patient.Slight resistance was felt during removal of the wire.The "sheered-off" portion of the wire was removed with an unspecified snare.The procedure was completed successfully.A section of the device did not remain inside the patients body and the patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a percutaneous coronary intervention (pci), a micropuncture transitionless stiffened cannula access set's wire "sheared off" while obtaining access.The wire was not removed through the entry needle.Per the reporter, there was no harm to the patient, and the patient did not require any additional interventions due to the occurrence.Upon return and initial evaluation of the complaint device on 12jun2024, the wire guide was unraveled.Additional information was received 25jun2024.Access was gained using ultrasound guidance and blood return was noted upon insertion of the access needed, prior to advancement of the wire guide.During insertion through the calcified femoral artery, part of the wire sheared off inside the patient.Slight resistance was felt during removal of the wire.The "sheared-off" portion of the wire was removed with an unspecified snare.The procedure was completed successfully.A section of the device did not remain inside the patient¿s body and the patient did not require any additional procedures due to this occurrence.Corrected information: d4 investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire was unraveled at the solder joint.Although the customer reported that part of the wire ¿sheared off¿, the separated section was connected by the unraveled wire, and the tip weld was intact.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final lot.Three relevant non-conformances were noted on 65 devices from sub-assembly lots; however, all affected product was scrapped.A review of complaint history found no additional complaints for this lot number or on any other lot associated with the same sub-assembly lots as the complaint device.The customer followed relevant instructions in the ifu (instructions for use).A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although relevant non-conformances were noted on sub-assembly lots, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s calcified anatomy contributed to this event, as the wire unraveled during advancement into the calcified artery.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key19565741
Report Number1820334-2024-00828
Device Sequence Number6305804
Product Code DYB
UDI-Device Identifier00827002480087
UDI-Public(01)00827002480087(17)270409(10)15997832
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48008
Device Catalogue NumberMPIS-501-10.0-SC-NT-U-SST
Device Lot Number15997832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer06/25/2024
08/01/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/09/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown